Results 1 to 5 of 5
Remeron - My start up experience
  1. #1
    soccer_dude is offline New Member
    Join Date
    Apr 2012
    Posts
    5

    Default Remeron - My start up experience

    Hi,

    Anyone try Remeron?

    I was on Lexapro for 4 weeks. Tapered off over 3-4 days and started Remeron.

    I started at 7.5mg for three nights and then 15mg for about a week. The first night I took it, I slept better than I had in months, mood was better during the day and anxiety kept at bay. I think better sleep helped with mood, but I also tapered off lexapro which I think helped my mood return since it made my emotions numb. Anyway, for about 10 days on remeron, I was doing pretty good, felt like I was getting back to normal, then all of a sudden I was hit with massive anxiety/adrenaline, the awful feelings/thoughts I had prior returned, and I slept like 1-2 hours that night. This was last Wednesday. I'm still not sleeping well, and still feel very anxious, and have bad thoughts/feelings. Was this Lexapro withdrawal just kicking in, delayed, or am I just now feeling remeron start up side effects? Not sure.

    My MD said i could increase my dose to 30mg, which I tried a couple of nights but hasnt' helped so far. My pdoc said to go back to 7.5mg for a few nights to see how I do as I'm senstive to meds.

    Thanks for listening (reading).


    Soccer

  2. #2
    coffee-addict is offline New Member
    Join Date
    May 2012
    Posts
    2

    Default

    Hi
    I hope u r feeling a bit better since it is a few says since your post.....
    I started on Remeron / Mirtazapine 15 mg 11 days ago as a sleep aid to complement a SNRI Cymbalta / Duloxetine. I have found it a great help as had chronic insomnia before. Just a suggestion if you are still not feeling ok......could it be that the dose of Remeron is not high enough for you. I am sure you are aware that the lower doses are mainly for the sedative affect with higher doses as anti depressant plus a lower sedative effect.
    Best wishes.

  3. #3
    soccer_dude is offline New Member
    Join Date
    Apr 2012
    Posts
    5

    Default

    Hi,

    Still feeling a bit blah. I will typically feel okay in the morning hours, then feel low in the early afternoon hours, then a little better in the evenings.

    I started using Remeron as my main anti-depressent, I was on 15mg, but then I went back on Lexapro, so now I'm just using it for sleep. I hear that the lower doses are best for sleep. I'm taking 7.5mg. I'm sleeping half way decently but I keep waking up early.

    Are you using Remeron just for sleep, or to help with the anti-depressent effects?

    I wonder if I should have stayed on Remeron and gone up to 30mg. But, I need it more for Anxiety/panic. I hear that if it works, it works great for anxiety. Not sure if it would have worked or not. I might be better off using Lexparo. I was on it before, but stopped after 4 weeks. So, this time I will stick to it and hope it works. And hopefully remeron will help with sleep until Lexapro kicks in good and maybe I will not need it any more.

    The only thing I can think of as to why I was feeling so good for about a week is that I still had lexapro in my system when I started up Remeron and the extra sleep combined with some anti-anxiety effects that Lexapro gave me, I started feeling better. Then the effects of lexparo wore off 8 days later, and my anxiety came back, and I hadn't been taking Remeron long enough for it to save me from the anxiety that came back.

    Just my guess. So hard to tell what is what.

    Thank you for your reply!!!

    Quote Originally Posted by coffee-addict View Post
    Hi
    I hope u r feeling a bit better since it is a few says since your post.....
    I started on Remeron / Mirtazapine 15 mg 11 days ago as a sleep aid to complement a SNRI Cymbalta / Duloxetine. I have found it a great help as had chronic insomnia before. Just a suggestion if you are still not feeling ok......could it be that the dose of Remeron is not high enough for you. I am sure you are aware that the lower doses are mainly for the sedative affect with higher doses as anti depressant plus a lower sedative effect.
    Best wishes.

  4. #4
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,677

    Default

    My experience with Remeron was that it totally was NOT for me! Had demonic nightmares, it's used to stimulate appetites in anorexics so count on gaining some major weight, and that is a given unless you're on some kind of stimulant with it! I was taking 30mg daily at night. I hate Remeron and would not wish it on my worst enemy. I was in on a class action suit years ago against the drug manufacturer and collected money due to my Remeron use. I'm surprised it's even used anymore except for people with eating disorders. Good luck and God bless.
    I am not a dr. My statements are based on years of experience and related education. Consult with the professional of your choice regarding matters of concern.

  5. #5
    coffee-addict is offline New Member
    Join Date
    May 2012
    Posts
    2

    Default

    Hi there
    Good to hear from someone else on Remeron and I am taking it purely to aid sleep for a combination of reasons......the Cymbalta works well as an anti dep. but insomnia is a major side effect for me. I have also stopped smoking which can cause insomnia yet again. After a month of sleeping on average 3 - 4 hours a night my Gp came up with the Remeron. I take 15 mg but am thinking of stepping down to 7.5 as I am waking several times in the night. I guess it is just trial and error until we find what works for us.
    I am sure that you are correct with what you say about your meds. and feeling worse which could have been withdrawal.
    Oh, by the way, it is true for most people that weight gain will occur with Remeron since it is an appetite stimulant as the other post states. I have been searching to see if this changes at all according to doseage and also if it levels off or is a constant. Have put on 10 pounds although I have stopped smoking and read that since your metabolism slows down this causes you to gain 7 pounds on
    average anyway.....
    Thanks for listening and let us know how u r getting on.
    All the best for now.
    Last edited by Anonymous; 05-20-2012 at 03:34 PM.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22